Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 12, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Mar 11, 2021, 9:02 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2021, 9:02 PM EST (02:02 UTC)
- Expired
- Mar 12, 2021, 10:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
375 WHUS72 KMFL 120202 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 902 PM EST Thu Mar 11 2021 AMZ651-671-121015- /O.NEW.KMFL.SC.Y.0012.210312T0202Z-210312T1200Z/ Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 902 PM EST Thu Mar 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... The National Weather Service in Miami has issued a Small Craft Advisory, which is in effect until 7 AM EST Friday. * Winds and Seas...East winds 15 to 20 kt with gusts up to 30 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots, and/or seas 7 feet or greater, are expected to produce hazardous marine conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use cautions when entering or exiting the inlets and jetty areas. && $$ https://www.weather.gov/miami
3 follow-up statements
174 WHUS72 KMFL 120311 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 1011 PM EST Thu Mar 11 2021 AMZ651-671-121200- /O.CON.KMFL.SC.Y.0012.000000T0000Z-210312T1200Z/ Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 1011 PM EST Thu Mar 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...East winds around 20 kt with gusts up to 30 kt and seas 3 to 6 feet. * WHERE...Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas and Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
142 WHUS72 KMFL 120619 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 119 AM EST Fri Mar 12 2021 AMZ651-671-121500- /O.EXT.KMFL.SC.Y.0012.000000T0000Z-210312T1500Z/ Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 119 AM EST Fri Mar 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...East winds around 20 kt with gusts up to 25 kt and seas 3 to 6 feet. * WHERE...Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas and Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
628 WHUS72 KMFL 121503 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 1003 AM EST Fri Mar 12 2021 AMZ651-671-121615- /O.EXP.KMFL.SC.Y.0012.000000T0000Z-210312T1500Z/ Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 1003 AM EST Fri Mar 12 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Small craft should still exercise caution for prevailing winds in the 15 to 20 knot range, with higher gusts at times. $$ FELL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 11, 7:30 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 11, 7:30 PM EST, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Miami FL 730 PM EST Thu Mar 11 2021 .UPDATE... Very quiet weather expected to continue through the evening/overnight hours. The 00Z MFL sounding reveals a strong subsidence inversion near 750 hPa, which will act to suppress any showers that attempt to develop. Breezy east/northeast flow is forecast to continue through the evening and into the weekend. && .PREV DISCUSSION... (Issued 637 PM EST Thu Mar 11 2021) AVIATION(00Z TAFS)... VFR conditions prevailing through the TAF cycle. Mostly dry conditions expected region-wide, with only isolated rain showers possible over the Atlantic waters. Winds east/northeast through the forecast period around 10-15 kt with gusts around 20 kt possible tomorrow afternoon. PREV DISCUSSION... (Issued 442 PM EST Thu Mar 11 2021) .High Risk of Rip Currents Atlantic Beaches... Short Term (Today through Friday): An expansive ridge of high pressure is currently centered over the western Atlantic waters, which continues to bring gusty easterly winds and brief passing showers across portions of South Florida today. Low level moisture continues to rotate around the southwestern periphery of this ridge of high pressure. The 12z MFL RAOB indicated a precipitable water value of 1.04, confined to the lowest levels of the atmosphere below a significant capping inversion at 700mb. With the continuation of low level moisture in the low levels, and frictional convergence created by the water/land interface, a non-zero chance for showers and sprinkles along the east coast areas cannot be ruled out for the remainder of today. By tomorrow, the expansive ridge of high pressure centered over the western atlantic waters will begin to gradually weaken. Model guidance also depicts an upper-level ridge developing over the central Gulf of Mexico and slowly expanding eastwards during the day. As the upper-level ridge of high pressure builds into South Florida, increasing subsidence and a decrease in the pressure gradient will allow for winds to relax across the area as well as decreasing precipitation chances. However with the continuation of easterly onshore flow across the warm waters of the Gulf Stream, an isolated shower or two across the east coast areas cannot be ruled out. With a ridge of high pressure aloft and continued warm air advection, a gradually warming trend will continue on Friday with mostly sunny and dry conditions expected. Long Term (Friday Night through Tuesday): Models depict broad and deep high pressure over the western Atlantic keeping a firm hold of the area through much of the long term. High pressure aloft is also present over the east Gulf region, which will also help in keeping gernally benign weather conditions in place for SoFlo through at least the weekend. Still, the robust easterly flow around the southern periphery of the Atlantic high may keep pushing a few showers across the SoFlo east coast metro areas, especially during he afternoon hours. But any showers that do form should be very brief and light, thus, POPs will not be carried above 5-10 percent each afternoon attm. Models show a couple of trough/low systems moving across the central/eastern CONUS during the weekend, but with their associated sfc frontal boundaries remaining north of the state. By early next week, a stronger trough seems to emerge in model solutions, although there is plenty of discrepancies regarding timing and intensity between the global long range models. Regardless of the outcome, it seems chances are increasing of having SoFlo in the warm sector of this event, which will allow for moisture to increase across the area early next week. But it remains to be seen how much of a inhibiting influence the massive ridge to the NE will end up having in the potential for deep convection to develop. Temperatures should remain near or a little above normals with afternoon highs in the mid to upper 80s. Marine.. An expansive area of high pressure will gradually move eastward through the western Atlantic waters, remaining centered to the north of the region throughout the week. This continues to result in a tight pressure gradient across the South Florida local waters along with mostly dry conditions outside of isolated passing showers across the Atlantic waters. Breezy east-northeast winds and elevated seas will continue across the Atlantic waters throughout the week prior to gradually subsiding during the weekend. A Small Craft Advisory remains in effect for the Atlantic waters until at least Thursday morning, and an extension may become necessary. For the remainder of South Florida waters, small craft should exercise caution. Beach... Breezy onshore flow will continue to support dangerous rip currents along the east coast beaches of South Florida. Locally rough surf will also be possible along the east coast beaches. && .PRELIMINARY POINT TEMPS/POPS... Miami 68 79 67 81 / 10 10 0 0 West Kendall 66 81 64 82 / 10 0 0 0 Opa-Locka 65 79 65 80 / 10 10 0 0 Homestead 67 78 65 79 / 10 0 0 0 Fort Lauderdale 68 79 67 80 / 10 0 0 0 N Ft Lauderdale 68 78 66 79 / 10 0 0 0 Pembroke Pines 66 80 65 81 / 10 0 0 0 West Palm Beach 66 78 65 79 / 10 0 0 0 Boca Raton 67 79 66 80 / 10 0 0 0 Naples 62 82 61 82 / 0 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Friday evening for FLZ168-172-173. AM...None. GM...None. && Update/Aviation...Bhatti Tonight/Friday and Marine...Hadi Friday Night through Thursday...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Mar 11, 4:26 PM EST, 4 hours 36 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 426 PM EST Thu Mar 11 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 120930- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 426 PM EST Thu Mar 11 2021 ...HAZARDOUS MARINE CONDITIONS ATLANTIC AND BISCAYNE BAY WATERS... ...HIGH RIP CURRENT RISK ATLANTIC BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: Breezy easterly flow will maintain a high risk of rip currents along the Atlantic coast beaches of South Florida. Beach- goers should always swim near a lifeguard. Wind: Elevated easterly winds across the Atlantic and Biscayne Bay waters will continue to pose hazardous boating conditions for small craft operators. Small craft should exercise caution across all South Florida local waters due to breezy conditions. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Dangerous rip currents will persist along the Atlantic beaches through the week and potentially into the weekend. Hazardous marine conditions will continue across the Atlantic waters due to elevated winds, though conditions should gradually improve during the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.